# SDR CA000614008

- Difficulty date: May 20, 2000
- Submitted: July 5, 2000
- Operation: General aviation
- Make and model: Bell 206L-1
- Aircraft time: 7,071 hours
- Engine: Allsn 250C30
- System (JASC): 6420 · Tail Rotor Head
- Part: Bearing
- Part number: 206016201131
- Condition: Failed
- Location: Tail Rotor
- Part time: 58,600 hours
- Component: Tail Rotor Head, Bell, 206011810125
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AIRCRAFT WAS GROUND RUN TO GROUND IDLE.  TAIL ROTOR PEDDLES STARTED TO STIFFEN UP.   AS THE AIRCRAFT RPM WAS INCREASED TO 100 PERCENT NR, TAIL ROTOR PEDDLES STIFFENED TO BEYOND LIMITS APPROXIMATELY 35 POUNDS.  FORCE REQUIRED TO MOVE THE PEDDLES.  AT THIS RPM, THE TAIL ROTOR SYSTEM WAS THOROUGHLY INSPECTED AND NO PROBLEMS FOUND. THE TAIL ROTOR BLADES WERE REMOVED AND THE AIRCRAFT RUN UP TO 100 PERCENT WITH ONLY THE T/R HUB INSTALLED.  THE PEDDLES MOVED FREELY WITH NO STIFFNESS.  SPHERICAL BEARINGS REPLACED ON BOTH BLADES.  AIRCRAFT RUN UP AND PEDDLES MOVED FREELY WITH NO STIFFNESS.  BEARINGS ARE AVAILABLE FOR INSPECTION.
